MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in arteriovenous endovascular fistula.A 8.0 x 40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during procedure, the balloon was broken.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported, and the patient condition was stable post-procedure.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in arteriovenous endovascular fistula.A 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during procedure, the balloon was broken.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported, and the patient condition was stable post-procedure.It was further reported that the 80-90% stenosed target lesion was moderately tortuous and severely calcified.In addition, the balloon ruptured during the sixth inflation at 20 atmospheres for 50 seconds.Then, the device was removed using the catheter sheath.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured approximately 60 mm in length and extended from a position 11 mm proximal of the proximal markerband to 10 mm distal of the distal markerband.A visual examination observed no damage to the tip of the device.A visual and tactile examination found a shaft kink 460mm distal from the distal end of the strain relief.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16760927
Report Number2124215-2023-18067
Device Sequence Number5992320
Product Code LIT
UDI-Device Identifier08714729809876
UDI-Public08714729809876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0028720227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer04/20/2023
05/12/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date04/26/2023
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight75 KG